Burning sweating occipital area

One of my symptoms that gets me down is that maybe 10+ times a day, i suddenly get intense burning & sweating mainly in a swath along my occipitals/base of my skull, up into back of my head, down to base of my neck. very debilitating. rest of my body gets hot, sweaty, clammy also. lasts 10+ min. sometimes nausea with them. then chills after.

Anyone else here have similar attacks? thx, mmle

21 Replies

oldestnewest
  • That sounds a truly horrible combination of symptoms. Does anything trigger it off? It's so often I would suspect a side effect from medication. Definitely mention this to your doctor. Thankfully I don't have these symptoms in an attack form. Neck pain, eye strain, the sweats but not altogether in an episode.

  • Thx. Interesting, i have eyestrain. sometimes eating sets it off for me,come to think of it.

  • To be honest MMLE - there are several who get/got the "drips" at least several times a day. Do you have occipital pain too? i get similar sweats but mercifully never that long - you have my sympathy!

  • Yeah, i am suffering with attacks of nerve buzzing, ears ringing/too sensitive, eyes sensitive with the shimmering lines & the sweating, burning episodes. i'm taking gabapentin,not helping enough. might try some lyrica i have instead.

  • Whoops just read father down your post and see you have tried my suggestion.

  • Hi

    Yes like PMRpro, I also get the sweats, the nausea comes first, and a strange feeling of being really fed up then I start to sweat, all starts neck front and back then all of body. Then as you say I am freezing at night my poor husband, duvet on duvet off, window open wide window closed. Oh and annoyingly it makes my hair frizz!

    I must drive hubby mad! Last night, hot and in pain (having a flare), so drinking tea at 4..00 am so he keeps me company. (I just go downstairs if its a work day for him)

  • Your husband sounds a sweetheart Lesley, I just get short shrift. That strange fed up feeling is interesting. I get a sort of sinking feeling, thankfully it doesn't last long but I thought it was just me.

  • That is an absolute accurate description ... a sinking feeling ...isn't is strange? Yes, my hubby is really good, it took a while for it to sink in that I was really poorly and now he is really supportive, bless him. I am sorry for anyone who doesn't get support, my daughter is great, one son tries and the other - would rather it wasnt happening I think,so ignores it !

  • This sounds like me too. I am the one everyone relies on in the family. My husband has had 2 cancers in the past 2 years. Both he has managed to deal with, positive outcomes. Now it is my turn, me who needs assistance, but he is being very precious about himself. Kids girls are great, boys pretend it is not there. Oops didn't mean to rant. Better off my chest though.

  • We have a double bed with 2 single mattresses and 2 single duvets. We changed to it when he had cancer 22 years ago and was permanently frozen - in the hottest July in Scotland in memory! Brilliant sunshine - that he couldn't go out in because even sunglasses didn't stop the photophobia from the chemo - and that heating on full blast! We have kept it that way - we both get a better night's sleep. he doesn't disturb me as much when he eventually comes to bed and I don't disturb him when I chuck the duvet off for 10 minutes. And he can get a winter-weight one if the usual one isn't enough...

  • Now that sounds a good idea!

  • Sounds like my nights, usually take steroids around 4.30-5.30

  • I think sweats were the first side effect I had to the pred. Absolutely horrible and I have never really found anything to improve the symptom. I should say it has improved as I reduce.

  • I had these symptoms before i started taking pred, some differences, but not a lot. very confusing. And i am so tired of how my days are all about managing these underdiagnosed health problems. i can do more on high dose of pred, but its still a balancing act.

  • Thx for everyone's input. i wish i could figure all this out. sorry to whine!

  • MMLE - you mentioned sensitivity to light. Is your eye inflamed or painful? If so, I think it might be worth asking your doctors about the possibility of uveitis. There are some autoimmune disorders that PMR can mimic that are associated with uveitis. It is worth ruling out (hopefully).

    You're not whining - and you do have some justification!

  • My eyes arent red, but i will ask opthalmologist. last time he gave two causes - dry eye & occiptal neuralgia. so he hase on scheduled over the counter no preservatives eye drops every two hours, that hss helped. but still sets off most days with the neuralgia type attacks. Thx, pmrpro, you are so helpful & supportive 😃

  • Gabapentin which is for nerve damage has also really helped my temperature control issues quite by accident. Helped as I had to quit hormones and I was using gabapentin for something else.

  • How much do you take? I was takung minimum dose of 100mg because i had gottem nystagmus when i tried it many years ago. Last night i took lyrica instead, i feel pretty good now, but had great honeymoon s on it before...

  • I suffered for months with the awful dripping head and all over sweats, then I remembered my menopause cure, MenoCool Black Cohosh tablets from Holland and Barrett, it worked then and it still works for me now with these sweats. I know it works Cos a couple of weeks ago I ran out of them and within two days I was in full drip mode. Back on them again and just get an occasional lightweight drip. May not work for everyone, but worth a try, takes a couple of weeks to feel the effect.

  • Thx, i will try & see if this works for me.

You may also like...